Patient-Reported Adverse Events of Radiopharmaceuticals: Development and Validation of a QuestionnaireSchreuder, N., de Hoog, Q., de Vries, S. T., Jager, P. L., Kosterink, J. G. W. & van Puijenbroek, E. P., 8-Jan-2020, In : Drug Safety.
Research output: Contribution to journal › Article › Academic › peer-review
INTRODUCTION: Radiopharmaceuticals may cause adverse events. Knowledge about adverse events from a patient's perspective could help healthcare professionals to detect, understand, and manage adverse events more efficiently when using radiopharmaceuticals. Researchers need a validated questionnaire that can be used in patients to assess adverse events with radiopharmaceuticals.
OBJECTIVE: The aim of this study was to develop, validate the content of, and perform initial testing of a questionnaire assessing patient-reported adverse events of radiopharmaceuticals.
METHODS: Based on existing literature, six professionals drafted and evaluated a first version of the questionnaire. Further content validation was performed using cognitive interviews with six patients undergoing a nuclear medicine examination. After adaptations, the questionnaire was developed into a web-based questionnaire. One hundred patients undergoing nuclear examination tested this version, and the results were used to assess its acceptability and evaluate reported adverse events.
RESULTS: Questions and answer options were revised in the initial questionnaire to improve clarity. In addition, some questions were removed. The final version consisted of 18 questions. In the test phase, the acceptability of the questionnaire was demonstrated (e.g. 79% of the patients who received the questionnaire completed it, and the median time to complete the questionnaire was 12 min for patients who reported an adverse event). Of the 100 patients (53% men, median age 64 years), 12 reported a total of 22 adverse events. One of these adverse events had a high causal association.
CONCLUSION: After validation and testing, the developed questionnaire to study patient-reported adverse events of radiopharmaceuticals is a suitable and valid instrument which can be used in future research.
|Publication status||E-pub ahead of print - 8-Jan-2020|